Applied General Topology (Apr 2006)

Topological groups: local versus global

  • A.V. Arhangelskii,
  • Vladimir V. Uspenskij

DOI
https://doi.org/10.4995/agt.2006.1933
Journal volume & issue
Vol. 7, no. 1
pp. 67 – 72

Abstract

Read online

It is well known that locally compact groups are paracompact. We observe that this theorem can be generalized as follows: every locally paracompact group is paracompact. We prove a more general version of this statement using quotients. Similar ‘local implies global’ theorems hold also for many other properties, such as normality, metacompactness, stratifiability, etc.

Keywords